Alert archive / Florida / Freeze Warnings in 2013

Freeze Warning 3, NWS Miami, FL

March 4, 2013Glades County, Florida

NWS Miami, FL issued this freeze warning at Mar 4, 2013, 5:29 AM EST for Glades County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 5:29 AM EST (10:29 UTC)
Expired
Mar 4, 2013, 8:58 AM EST
In force
3 hr
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WWUS72 KMFL 041029
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
529 AM EST MON MAR 4 2013

FLZ063-041400-
/O.NEW.KMFL.FZ.W.0003.130304T1029Z-130304T1400Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
529 AM EST MON MAR 4 2013

...FREEZE WARNING IN EFFECT UNTIL 9 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. 

* TEMPERATURE...TEMPERATURES EARLY THIS MORNING HAVE FALLEN TO
  AROUND FREEZING ACROSS PORTIONS OF GLADES COUNTY EARLY THIS
  MORNING...INCLUDING PALMDALE AND NEAR MUSE. 

* IMPACTS...AREAS OF FROST ARE POSSIBLE ACROSS PORTIONS OF GLADES
  COUNTY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
1 follow-up statement
606 
WWUS72 KMFL 041358
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
858 AM EST MON MAR 4 2013

...FREEZE WARNING IS CANCELLED...

FLZ063-041500-
/O.CAN.KMFL.FZ.W.0003.000000T0000Z-130304T1400Z/
GLADES-
INCLUDING THE CITY OF...MOORE HAVEN
858 AM EST MON MAR 4 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FREEZE
WARNING. 

LATEST OBSERVATIONS ACROSS GLADES COUNTY ARE ALL WELL ABOVE
FREEZING THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Mar 4, 3:18 AM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 4, 3:18 AM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
318 AM EST MON MAR 4 2013

.DISCUSSION...
TEMPERATURES THIS MORNING RANGED FROM THE UPPER 30S/LOW 40S ACROSS
THE INTERIOR TO THE MID/UPPER 40S FOR THE COASTAL AND METRO AREAS
OF BROWARD AND MIAMI DADE COUNTIES. FROST WILL BE POSSIBLE THIS
MORNING ACROSS MUCH OF THE NORTHWEST INTERIOR. WATER VAPOR
IMAGERY AND NAM ANALYSIS FROM EARLY THIS MORNING SHOWED AN UPPER
LEVEL TROUGH MOVING ACROSS THE WESTERN ATLANTIC...WITH THE DRIEST
MID LEVEL AIR MOVING THROUGH THE FLORIDA STRAITS. AN UPPER LEVEL
RIDGE WAS ACROSS THE MIDWEST STRETCHING NORTHEAST INTO THE GREAT
LAKES...WITH A SHORTWAVE MOVING ACROSS EASTERN MONTANA. AT THE
SURFACE...HIGH PRESSURE WAS MOVING ACROSS THE CENTRAL/EASTERN
GULF...WITH BROAD AREAS OF LOW PRESSURE STRETCHING FROM NORTH
DAKOTA TO NORTHERN TEXAS.

SURFACE HIGH PRESSURE WILL MOVE EAST INTO CENTRAL FLORIDA THIS
AFTERNOON...WITH MAINLY SUNNY/CLEAR SKIES. WINDS WILL BEGIN TO
SHIFT TO THE NORTH AS HIGH PRESSURE MOVES EAST. AFTER A COLD
START THIS MORNING...TEMPERATURES WILL ONLY WARM INTO THE
MID/UPPER 60S...WHICH IS AROUND 10 DEGREES BELOW NORMAL. OVERNIGHT
LOWS WILL MODERATE BUT STILL BE COOL FOR THIS TIME OF YEAR...WITH
TEMPERATURES IN THE UPPER 30S/LOW 40S WEST OF LAKE OKEECHOBEE...TO
THE LOW/MID 50S FOR THE FORT LAUDERDALE AND MIAMI METRO AREAS.

AN AREA OF LOW PRESSURE WILL BECOME MORE DEVELOPED OVER THE OHIO
VALLEY ON TUESDAY...WITH A COLD FRONT TRAILING TO THE SOUTHWEST
OVER THE SOUTHEAST STATES AND NORTHERN GULF. SURFACE HIGH PRESSURE
WILL MOVE EAST...WITH LIGHT SOUTH/SOUTHEAST WINDS ALONG THE EAST
COAST AND SOUTH/SOUTHWEST WINDS ACROSS THE INTERIOR AND GULF
COAST. TEMPERATURES WILL CONTINUE TO WARM...WITH HIGHS CLOSER TO
NORMAL IN THE MID/UPPER 70S. LOW LEVEL MOISTURE WILL BEGIN TO
INCREASE...WITH DEWPOINTS RISING BACK INTO THE MID/UPPER 50S
ACROSS SOUTH FLORIDA. SO LOWS ARE FORECAST TO BE BACK IN THE 50S
TO LOWER 60S BY WEDNESDAY MORNING.

LOW PRESSURE WILL DEEPEN AS IT REACHES THE WESTERN ATLANTIC OFF THE
COAST OF VIRGINIA ON WEDNESDAY...AND A COLD FRONT WILL PUSH THROUGH
SOUTH FLORIDA. THERE WILL NOT BE SUFFICIENT MOISTURE RETURN WITH
DEWPOINTS STILL ONLY IN THE 50S...SO RAIN CHANCES WILL ONLY BE 10-20
PERCENT ACROSS THE REGION...WITH THE HIGHEST CHANCES ACROSS GLADES
COUNTY. WITH THE COLD FRONT MOVING THROUGH IN THE
AFTERNOON...HIGHS WILL BE NEAR NORMAL...ESPECIALLY ACROSS THE
SOUTHERN HALF OF THE REGION. WINDS WILL SHIFT TO THE NORTHWEST
BEHIND THE FRONT...BRINGING IN ANOTHER SHOT OF COOLER AND DRIER
AIR TO SOUTH FLORIDA. OVERNIGHT LOWS WILL COOL BACK INTO THE 40S
TO THE LOWER 50S ACROSS THE REGION. HAZARDOUS BOATING CONDITIONS
ARE FORECAST BEHIND THE FRONT...WITH NORTHWESTERLY WINDS
INCREASING TO AROUND 20 KNOTS FOR THE LOCAL ATLANTIC AND GULF
WATERS.

HIGH PRESSURE WILL THEN BUILD INTO THE SOUTHEAST STATES AND
WESTERN ATLANTIC WATERS THROUGH THE END OF THE WEEK AND INTO THE
WEEKEND...WITH NORTHEASTERLY FLOW. TEMPERATURES ARE EXPECTED TO
SLOWLY REBOUND TO NEAR NORMAL BY THE WEEKEND...WITH MAINLY DRY
CONDITIONS CONTINUING.

&&

.AVIATION...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTH FLORIDA EARLY THIS
WEEK...CONTINUING VFR CONDITIONS AND NORTH WINDS. NW WINDS 5-10
KTS EXPECTED EARLY THIS MORNING...THEN 10-15 KTS AFTER
DAYBREAK...EXCEPT NAPLES WHERE NE FLOW IS FORECAST. WITH HIPRES
GRADUALLY SHIFTING EASTWARD...NE WINDS SHOULD DEVELOP AREA-WIDE
MONDAY NIGHT. A FEW STRATOCU COULD IMPACT NAPLES THIS
MORNING...THEN AFTERNOON CU MAY IMPACT EASTERN TERMINALS. CIGS ARE
NOT FORECAST AT LEAST UNTIL LOW LEVEL FLOW BECOMES
NORTHEASTERLY...WITH ATLANTIC INDUCED STRATOCU COULD PROPAGATE
ONSHORE.

&&

.MARINE...
WINDS AND SEAS WILL DIMINISH THROUGH THE DAY AS HIGH PRESSURE
BUILDS INTO THE REGION. EAST TO NORTHEAST WINDS WILL BE AROUND 10
KNOTS OR LESS BY TONIGHT ACROSS THE LOCAL ATLANTIC AND GULF
WATERS. SEAS WILL ALSO FALL TO 2 TO 4 FEET ACROSS THE ATLANTIC
WATERS LATE TONIGHT AND 1 TO 3 FEET OVER THE GULF WATERS. WINDS
WILL SHIFT TO THE SOUTH AND SOUTHWEST ON TUESDAY AHEAD OF A COLD
FRONT. WINDS WILL BEGIN TO INCREASE OUT OF THE WEST LATE TUESDAY
NIGHT INTO WEDNESDAY. A COLD FRONT WILL PUSH THROUGH THE LOCAL
WATERS ON WEDNESDAY...WITH NORTHWEST WINDS FORECAST TO INCREASE TO
AROUND 20 KNOTS. WINDS ARE EXPECTED TO DIMINISH TO 10-15 KNOTS
THROUGH THE END OF THE WEEK...WITH NORTH TO NORTHEAST FLOW.

&&

.FIRE WEATHER...
MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO 20-35
PERCENT ACROSS ALL OF SOUTH FLORIDA TODAY. HOWEVER...WINDS ARE
EXPECTED TO BE AROUND 10 MPH OR LESS AND ERC VALUES ARE FORECAST
TO BE IN MID 20S TO LOW 30S. DEWPOINTS WILL SLOWLY INCREASE
TONIGHT INTO TUESDAY...BUT MINIMUM RELATIVE HUMIDITY VALUES WILL
AGAIN BE NEAR CRITICAL VALUES ACROSS THE NORTHWEST INTERIOR. WINDS
WILL REMAIN LIGHT OUT OF THE SOUTH TO SOUTHWEST AHEAD OF A COLD
FRONT. A COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA ON WEDNESDAY
WITH INCREASING WEST TO NORTHWEST WINDS. MINIMUM RH VALUES MAY GET
NEAR CRITICAL VALUES ACROSS THE INTERIOR WEDNESDAY AFTERNOON. RH
VALUES NEAR CRITICAL VALUES ARE EXPECTED EACH AFTERNOON THROUGH
THE END OF THE WEEK ACROSS THE INTERIOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  67  49  76  60 / 0 0 0 -
FORT LAUDERDALE  68  53  76  63 / 0 0 0 0
MIAMI            68  53  77  63 / 0 0 0 0
NAPLES           66  48  75  61 / 0 0 0 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS.

     SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
     NM TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR GULF WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO
     60 NM.

&&

DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...23/SK
Hazardous weather outlook, Mar 4, 4:29 AM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
429 AM EST MON MAR 4 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050030-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
429 AM EST MON MAR 4 2013

...TEMPERATURES FROM MID 30S TO MID 40S EARLY THIS MORNING...
...SMALL CRAFT ADVISORY ATLANTIC WATERS THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WIND: NORTH WINDS OF 20-25 KTS WILL CONTINUE THIS MORNING FOR
ATLANTIC WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT.

TEMPERATURES: TEMPERATURES WILL REACH TO OR BELOW 45 DEGREES EARLY
THIS MORNING...WITH MID TO UPPER 30S EXPECTED ACROSS
GLADES...HENDRY...INLAND COLLIER...AND INLAND PALM BEACH COUNTIES.
FROST IS POSSIBLE WHERE TEMPERATURES FALL INTO THE MID 30S. TEMPERATURES
TONIGHT AND EARLY MONDAY MORNING WILL BE LESS COLD...BUT STILL
SHOULD DROP BELOW 45 DEGREES IN MOST INTERIOR LOCATIONS. UPPER 30S
ARE POSSIBLE LATE TONIGHT IN GLADES COUNTY.

WAVES: WAVES OF 5-7 FEET...HIGHER OVER THE GULF STREAM...WILL
GRADUALLY SUBSIDE OVER THE ATLANTIC WATERS TODAY. A SMALL CRAFT
ADVISORY IS IN EFFECT THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TEMPERATURES WILL FALL AGAIN WEDNESDAY NIGHT AND EARLY THURSDAY
INTO THE UPPER 30S AND LOWER 40S FOR INTERIOR LOCATIONS. WITH
NORTHWEST WINDS OF AROUND 10 MPH...WIND CHILL VALUES IN THE 30S
ARE POSSIBLE.

THE RIP CURRENT THREAT WILL BE ELEVATED OVER THE GULF WATERS
WEDNESDAY AND THURSDAY...AND OVER THE ATLANTIC WATERS FRIDAY INTO
THE WEEKEND. NORTHEAST SWELL WILL LEAD TO BUILDING SEAS FOR
ATLANTIC WATERS FRIDAY INTO THE WEEKEND...AND HIGH SURF IS
POSSIBLE ALONG THE BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Freeze Warnings in Florida, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.